What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 5, 1:50 PM CST, 32 minutes earlier.
Area forecast discussion, Jun 5, 1:50 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
250 PM CDT Sun Jun 5 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Monday Night)
Issued at 238 PM CDT Sun Jun 5 2022
The robust MCS over North Central and Northeast Oklahoma just
after sunrise this morning has persisted throughout the day and is
now moving into Southeast Oklahoma and extreme Northeast Texas.
While the overall coverage and intensity decreased somewhat, the
convective complex remains strong. Wind gusts near 35-40 kts have
been reported. Model guidance, including the high-resolution CAMs,
has performed extremely poorly with these storms. Several models
aren't even showing the ongoing convection. The latest
mesoanalysis indicates a favorable environment downstream into
East Texas, Southwest Arkansas, and Northeast Louisiana, where
surface-based CAPE values are between 3000 and 3500 J/kg.
Additional scattered storms have been trying to develop in Central
Arkansas ahead of a strong theta-e gradient. The main limiting
factor against these storms is that they are moving farther away
from some upper-level support and vertical ascent provided by a
weak shortwave trough moving from Kansas into Missouri.
Given the favorable thermodynamics and the tendency of these
storms to be underestimated by the models, I kept some high chance
PoPs late this afternoon in Southeast Oklahoma and adjacent
portions of Southwest Arkansas and Northeast Texas. I increased
PoPs slightly early this evening, farther southeast into East
Texas and extreme Northwest Louisiana. There is enough CAPE to
support an isolated severe threat for damaging winds, especially
if a bowing segment can organize. However, the overall trend for
the complex has been to slowly weaken over the day. Since diurnal
instability is a key source in maintaining the convection, I
expect the storms to diminish rapidly near sunset this evening.
A similar situation is expected to unfold late tonight and into
Monday morning as another strong to severe MCS develops across the
Plains and moves east-southeast towards Arkansas and the Lower
Mississippi River Valley. The models' poor handling of today's
storms gives me pause regarding their forecast for tomorrow and
lowers my confidence in the forecast. The models suggest
tomorrow's shortwave will be stronger and farther south. However,
an upper-level ridge will also be moving east-northeast from
Northern Mexico into Southwest Texas. This may provide more of a
westerly component to the steering flow aloft, keeping most of the
convection north of the forecast area. Slight chance PoPs were
mentioned in the grids from early Monday morning through noon for
areas north of the Interstate 30 corridor.
Hot conditions will persist despite the rain chances and some
increased cloud cover. A warm night is expected tonight and again
Monday night, with most locations only cooling into the 70s.
Daytime high temperatures will continue to climb slowly upwards.
Most areas should warm well into the 90s, except for far northern
McCurtain County. Peak heat index values should also be near or
just over 100 degrees F Monday afternoon across much of the area,
but we should remain below advisory criteria.
CN
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 238 PM CDT Sun Jun 5 2022
/Tuesday through Sunday Night/
Long term weather conditions will be hot through the rest of the
work week for the Ark-La-Tex with few exceptions as high pressure
continues to build across Texas into Louisiana. The zonal shape of
the ridge that develops will allow for shortwaves (and associated
MCSs) embedded in quasi-zonal flow to graze our northern areas with
diurnally-driven chances for precipitation. For most areas generally
south of the I-30 corridor, this means that afternoon maximum
temperatures will be in the upper 90s with partly cloudy skies. For
northern zones, this means afternoon temperatures in the low-to-mid
90s with isolated showers and thunderstorms possible each afternoon.
Please take adequate precautions against the elevated potential for
heat illnesses. This includes (and is not limited to) altering
outdoor plans, taking frequent breaks if you must be outside,
checking the backseat of your vehicle, and knowing the signs and
symptoms of heat exhaustion and heat stroke.
By the end of the week, long-term guidance suggests a reprieve from
the heat that finally arrives due to the retrograding motion of the
ridge back into West Texas and Mexico. This will open up a pathway
for more northwesterly flow into the Ark-La-Tex, with a potential
frontal boundary approaching the area by Friday. Better rain chances
will tend to remain generally east of the I-49 corridor, especially
by Saturday. As slow-moving as fronts tend to be for this time of
the year, this boundary could end up behaving in a similar manner,
however, details in speed and position are yet to be resolved. One
additional impact from this frontal boundary could involve pre-
frontal compressional heating on Friday afternoon, which means that
triple-digit temperatures cannot be ruled out as a possibility by
that time next week. /16/
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Sun Jun 5 2022
A decaying complex of showers and thunderstorms will move into
Southeast Oklahoma and Southwest Arkansas at the beginning of the
period. It is highly uncertain how far southeast the convection
will persist, but some redevelopment may occur. The models have
performed poorly regarding the ongoing convection, but it is worth
noting that most of the guidance suggests a dry forecast for the
TAF period. Given the uncertainty, no mention of weather was
included in the TAFs. However, amendments may be needed later at
KTXK and possibly as far south as KTYR, KGGG, and KSHV. Otherwise,
VFR conditions should generally prevail for the next 24 hours.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 94 74 97 / 20 0 0 0
MLU 70 92 72 94 / 10 10 0 0
DEQ 70 91 73 93 / 30 20 10 10
TXK 74 94 75 95 / 30 10 10 0
ELD 70 91 71 93 / 10 10 0 0
TYR 74 96 74 97 / 20 0 0 0
GGG 73 96 74 96 / 20 10 0 0
LFK 73 96 74 96 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...09
LONG TERM....16
AVIATION...09
Hazardous weather outlook, Jun 5, 11:48 AM CST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1248 PM CDT Sun Jun 5 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1248 PM CDT Sun Jun 5 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
A cluster of showers and thunderstorms associated with a
thunderstorm complex will enter Southeast Oklahoma, Southwest
Arkansas, and far Northeast Texas through this afternoon. Severe
thunderstorms are not expected with this round of precipitation.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.
16
In the hours before
Special weather statement, Jun 5, 1:01 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
201 PM CDT Sun Jun 5 2022
OKZ077-TXZ096-097-108>112-051945-
McCurtain OK-Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-
Morris TX-Titus TX-
201 PM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of southwestern
McCurtain, northwestern Cass, Franklin, western Bowie, Morris, Titus,
northern Camp and Red River Counties through 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Manchester to 6 miles east of
Honey Grove. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Clarksville, Hagansport,
Boxelder, Leesburg, Mount Vernon, Daingerfield, De Kalb, Naples,
Bogata, Omaha, Cason, Us 259 And I 30 Intersection, Rocky Branch,
Purley, Dalby Springs, Cookville and Wilkerson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If you are on or near any lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3386 9531 3391 9528 3389 9526 3396 9523
3394 9516 3413 9515 3350 9442 3298 9473
3298 9515 3300 9515 3298 9517 3297 9531
TIME...MOT...LOC 1859Z 322DEG 33KT 3387 9529 3356 9581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
16Special weather statement, Jun 5, 1:45 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
245 PM CDT Sun Jun 5 2022
OKZ077-TXZ096-097-108>112-052045-
McCurtain OK-Cass TX-Camp TX-Bowie TX-Red River TX-Franklin TX-
Morris TX-Titus TX-
245 PM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of southwestern
McCurtain, northwestern Cass, Franklin, western Bowie, Morris, Titus,
northern Camp and Red River Counties through 345 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Manchester to near Cooper.
Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Winnsboro, Clarksville,
Hagansport, Leesburg, Boxelder, Idabel, Mount Vernon, Daingerfield,
Hughes Springs, De Kalb, Naples, Bogata, Omaha, Cason, Us 259 And I
30 Intersection, Scroggins and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9531 3388 9528 3391 9528 3389 9526
3396 9523 3394 9516 3406 9516 3405 9489
3347 9436 3297 9464 3297 9515 3300 9515
3296 9518 3296 9531
TIME...MOT...LOC 1944Z 330DEG 26KT 3377 9506 3344 9563
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
16